Hi, I am wondering if anyone else has had my same symptoms of persistent significant abdominal bloating with some mild stomach pain and cramping after stopping tramadol. I am 3 weeks after a fairly fast taper off tramadol after 1-2 years of intermittent low (50 to 100 mg daily) use. I don't know what else could have caused it. Otherwise, after about 3 weeks of moderate hell, I feel good except for continued insomnia. Good luck to all. We can make it.
Tramadol DOES require a taper for your safety. If you reduce too quickly or stop abruptly especially it can cause seizures and that is dangerous. So shoot straight with me here about what is happening.
How badly is your abdomen bloating? That is not a really common symptom depending on the degree of the fluid retention. Depending on how bad it is I may suggest after I read your reply to speak with the dr. You may need another medication for that, just something simple.
Are you retaining fluids in other parts of your body too like the limbs or just the tummy? If you are then you may need a diuretic from the dr. Let me know about that please.
Sleep is always the last thing to return to normal when stopping opiates. No one ever died from lack of sleep in an opiate detox even though we may feel like we are going to bite the bullet. lol It won't happen. Tell me more about the bloating/retaining fluids though. Do you retain fluids in your legs or other areas of the body or is it just in your abdomen? Keep me posted. God bless. : )
Hi, i'm interested to read your question! I have stopped tramadol, about 4 weeks ago and i have a bloated stomach now. I have gained weight since stopping, as my appetite has returned! But no matter what size i have been, i have pretty much always had a 'flat' stomach. But now, i was just looking in the mirror this a,m, i've never been this bloated, so maybe this is a withdrawal effect! I also got a lot of stomach aches/cramps when coming off but this is a common withdrawal feature
Hello: So you all too have bloating. I have been useing tramadol off and on for 4 1/2 years. I take usually 200 mg at one time but only once or twice a week. I stopped for a 2 months and had bloating pretty bad for the entire time. Now I have been taking it agian and after a 200 mg dose I have no bloating for that day ad on the next day but comes back on the 3rd day. Now of course I do not eat much when I have taken it and on days that I fast I do not have the bloating either. I have wondered if by taking this I have done some ill affect to my digestive system by distroying th good bactiria that helps in digestion. So I have consumed mass quatities of yogurt and cottage cheese but this was to no avail. Sometimes parisites can cause this too. I have lived in tropical areas where this could be the problem. I will maybe try taking 1 Tramodol a day to see if this helps... if it is some side effect. Would like to know if you have no other boating? May try the remedy for parisite too. I appreciate any other info others may have.
Hi their. I've been taking tramadol for about 5 1\2 years. Started out with one tablet 50 mg, now take 8 tablets of the same mg a day. I've had this bloating for a long time. About two months after starting trmadol it started. My stomach is hard, and it hurts to much if I try and suck in. I look "fat" in my stomach, but I'm not. I'm a male, 36. I honestly have to say I've not tried much to get rid of it. I thought it was a neccesar evil. But I'm really sick of it now, the bloating now is controling my life just like the pain. Does anyone know any way to stop it, other than stoping taking tramadol? Thank you
Hello I have been off of tramadol for about 2 months now. It was hell but I got through the worst part of withdrawals thanks to clonopram. I am desperate for an answer to the abdominal pain and bloating problem. Every time I tried to get off the pill I would get back on it because of the bloating problem. Its so bad I look 7 months pregnant and the rest of my body remains thin even though I've hardly eaten today! But this time I'm not getting back on tramadol. Someone please help. I'm desperate
I am on day 2 of no tramadol and I have the abdominal pain and bloating. My Dr put me on cymbalta which has helped with any withdrawal. The only withdrawals I've had are the abdominal issues, leg cramps here and there and a little agitation. Everything I eat hurts my upper tummy and I'm bloated. I've been trying to drink electrolytes and tonight I'm having ginger soup to see if it helps! My next step is also the Omeprazole as Well.
I have had a litlle bloating, stomach pain & cramping with tapering off, but I agree that you should consult your doctor just to be on the safe side. It's encouraging to hear that after 3 weeks of moderate hell you feel good. My doctor took me off my little pieces of one 50 mg tablet a day yesterday & gave me a low dose of Ativan to help, but no sleep last night. It really is hell, but this forum helps.
Hi, I’ve only used tramadol as needed during menstrual cycles. I know this is hard to believe but I have withdrawals after only a few days of taking it. Does anyone have stomach pains so bad it causes pain in lower chest area?
Okay, I've been on, Tramadol 1 &1/2 years, 50-mg 2, 3 times a day, past week went to 2 in the morning, 1 afternoon, 1 @ night. Intense sweating can, deal although uncomfortable. Now I have intense swelling in my abdomen, nausea, slight but uncomfortable. Thought maybe.I have a.hernia, but now leaning towards the Tramadol. I.hate taking medication because of side effects, sometimes they are worse than what you are treating. If it continues, I'll have to get it checked.
I took tramadol for issues with the pain in my leg for 2 days... took about 19 pills. The pain was so bad i was admitted for 4 days. All it did for me was make me nauseous and make me want to puke. Here i am almost a week later and still having abdominal pain. Ive found liquids to be easiest on the gut and have been eating anything to help ie. Ginger, bananas, greek yogurt. When i make a shake it seams to not upset my stomach and gas-x/midol helps ALOT. It seems even eating well the pain comes back and only if i have a few drinks of only tequila (anything els hurts) I gain an appetite while having a flare up but i know that's only hurting me. Not looking for an overnight cure, just want to know this isn't forever.
Guys. I do not know about getting it when tapering off because I have never taken it that long. I GET SEVERE stomach pain from even 1 50 mg tramadol. Apparently according to several sites like johns Hopkins at least 5 per cent maybe 20 per cent of people simply cannot take it period they get severe gastritis... which means your stomach is inflamed. I get the same reaction from all ssri's and nsaids but tramadol causes the worse pain and happened immediately! A lot of doctors do not tell you because they don't know. Drug companies should really be more transparent about this because you can get real damage from inflamed stomach... like ulcers and worse.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Dec 2011 • 2 answers
Updated 1 Feb 2012 • 1 answer
Updated 1 May 2017 • 1 answer
Updated 5 Dec 2017 • 3 answers
Updated 1 Mar 2018 • 1 answer